Alert archive / California / Wind Advisories in 2013
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 29, 2013, 9:07 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2013, 9:07 PM PDT (04:07 UTC)
- Expired
- May 30, 2013, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS76 KLOX 300407 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 PM PDT WED MAY 29 2013 ...GUSTY NORTHWESTERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY THURSDAY... .GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF THE AREA THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE INTERSTATE 5 CORRIDOR...SOUTHERN SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY. BLOWING DUST AND SAND WILL LOCALLY REDUCE VISIBILITIES AT TIMES IN THE ANTELOPE VALLEY TONIGHT. CAZ034-035-301000- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-130530T0400Z/ /O.NEW.KLOX.WI.Y.0050.130530T0407Z-130530T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 907 PM PDT WED MAY 29 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...ALLOWING THE EXPIRATION OF THE WIND ADVISORY. && $$ CAZ059-301000- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-130530T0400Z/ /O.NEW.KLOX.WI.Y.0050.130530T0407Z-130530T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 907 PM PDT WED MAY 29 2013 ...WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...DIMINISHING LATE TONIGHT. STRONGEST WINDS ACROSS WESTERN PORTIONS. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. THERE WILL BE AREAS OF REDUCED VISIBILITIES AT TIMES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-301000- /O.CON.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 907 PM PDT WED MAY 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. THE GUSTY WINDS WILL LIKELY IMPACT HIGHWAYS 101 AND 154...INCLUDING GAVIOTA PASS AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-301000- /O.CON.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 907 PM PDT WED MAY 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND AROUND THE INTERSTATE 5 CORRIDOR. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
2 follow-up statements
822 WWUS76 KLOX 300502 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1002 PM PDT WED MAY 29 2013 ...GUSTY NORTHWESTERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY THURSDAY... .GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF THE AREA THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE INTERSTATE 5 CORRIDOR...SOUTHERN SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY. BLOWING DUST AND SAND WILL LOCALLY REDUCE VISIBILITIES AT TIMES IN THE ANTELOPE VALLEY TONIGHT. CAZ034-035-300615- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-130530T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1002 PM PDT WED MAY 29 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ CAZ059-301000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-130530T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1002 PM PDT WED MAY 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING LATE TONIGHT. STRONGEST WINDS ACROSS WESTERN PORTIONS. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. THERE WILL BE AREAS OF REDUCED VISIBILITIES AT TIMES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-301000- /O.CON.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1002 PM PDT WED MAY 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. THE GUSTY WINDS WILL LIKELY IMPACT HIGHWAYS 101 AND 154...INCLUDING GAVIOTA PASS AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-301000- /O.CON.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1002 PM PDT WED MAY 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND AROUND THE INTERSTATE 5 CORRIDOR. * IMPACTS...DANGEROUS CROSS WINDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS MAY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
129 WWUS76 KLOX 300954 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PDT THU MAY 30 2013 CAZ059-301100- /O.EXP.KLOX.WI.Y.0050.000000T0000Z-130530T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 254 AM PDT THU MAY 30 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... SUB ADVISORY WESTERLY WINDS WITH GUSTS TO 40 MPH WILL CONTINUE TODAY. $$ CAZ039-052-301100- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 254 AM PDT THU MAY 30 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... SUB ADVISORY NORTHERLY WINDS WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. $$ CAZ053-054-301100- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-130530T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 254 AM PDT THU MAY 30 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... SUB ADVISORY NORTHERLY WINDS WITH GUSTS TO 40 MPH WILL CONTINUE TODAY. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 8:30 PM PDT, 37 minutes earlier.
Area forecast discussion, May 29, 8:30 PM PDT, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT WED MAY 29 2013 .SYNOPSIS... GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON THURSDAY...ESPECIALLY ACROSS THE MOUNTAINS. HIGH PRESSURE WILL BUILD INTO THE AREA STARTING THURSDAY AND FRIDAY...RESULTING IN A WARMING TREND. HOT AND DRY WEATHER IS EXPECTED ON SATURDAY AS WEAK OFFSHORE FLOW DEVELOPS. A COOLING TREND IS THEN FORECASTED INTO EARLY NEXT WEEK AS WEAK LOW PRESSURE DEVELOPS OVER THE WEST COAST AND THE NIGHT THROUGH MORNING LOW CLOUDS AND FOG RETURN TO THE COAST. && .SHORT TERM (TONIGHT-SAT)...UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OFF THE COAST OF SOUTHERN CALIFORNIA THIS EVENING...CONTINUING TO BRING A NORTHWEST FLOW PATTERN ACROSS THE REGION. WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR CENTRAL COAST AT 9 PM...BUT WILL KEEP OTHER WIND ADVISORIES GOING TIL 3 AM TONIGHT...WHICH INCLUDE ANTELOPE VALLEY...MOUNTAINS...AND SBA SOUTH COAST. PEAK WIND GUSTS AROUND 50 MPH HAVE BEEN OBSERVED ACROSS THE ANTELOPE VALLEY...ALONG WITH A COUPLE REPORTS OF VISIBILITIES REDUCED TO LESS THAN A MILE IN BLOWING DUST AND SAND. FOR SBA SOUTH COAST AND ADJACENT FOOTHILLS...ANOTHER ROUND OF GUSTY SUNDOWNER WINDS OCCURRING THIS EVENING. DURING THE LATE AFTERNOON HOURS...TEMPERATURES SPIKED UP TO 90 DEGREES AT SBA CITY...WHILE SBA AIRPORT REPORTED A RECORD HIGH TODAY OF 83 DEGREES. THE SBA-SMX GRADIENT HAS PEAKED AT -5.3 MB THIS EVENING WHICH USUALLY BRINGS PEAK WIND GUSTS TO AROUND 50 MPH ACROSS THE SBA SOUTH COAST AND ADJACENT FOOTHILLS. SO FAR...HAVE SEEN WINDS GUSTING AS HIGH AS 45 MPH AT GAVIOTA. SO FAR THIS EVENING...ONLY PATCHY LOW CLOUDS AND FOG AROUND POINT CONCEPTION...OTHERWISE SKIES ARE CLEAR. WITH GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS...AN EDDY CIRCULATION IS EXPECTED TO SPIN UP SOME LOW CLOUDS INTO THE LA COUNTY COAST AND SAN GABRIEL VALLEY...POSSIBLY REACHING AS FAR NORTH AS THE VENTURA COAST BY EARLY THURSDAY MORNING. ALSO...SOME LOW CLOUDS AND FOG EXPECTED TO DEVELOP ACROSS THE CENTRAL COAST AND SANTA YNEZ VALLEY TONIGHT. NORTHWEST WINDS EXPECTED TO BE SOMEWHAT WEAKER ON THURSDAY AFTERNOON AND EVENING. ANOTHER WARM DAY ACROSS INTERIOR SECTIONS ON THURSDAY...WITH WARMEST VALLEYS EXPECTED TO REACH 90 DEGREES. ADDITIONAL WARMING EXPECTED ON FRIDAY AS HEIGHTS CONTINUE TO RISE AND ONSHORE FLOW BEGINS TO WEAKEN SLIGHTLY. MOST NOTICEABLE WARMING WILL TAKE PLACE ACROSS INTERIOR VALLEYS AND MOUNTAINS ON FRIDAY...WITH TEMPERATURES CLIMBING WELL INTO THE 90S. *** FROM PREVIOUS DISCUSSION *** ON SAT A ONE-OFF HEAT WAVE IS EXPECTED AS GRADIENTS BRIEFLY TURN WEAKLY OFFSHORE AND THE AIR MASS REACHES IT'S WARMEST. BOTH THE NAM AND GFS SHOWING 34C REACHING THE COASTAL VALLEYS SATURDAY, EASILY GOOD FOR 100+ IN THE WARMER LOCATIONS. DEPENDING ON HOW MUCH MARINE LYR DEVELOPS FRIDAY AND THE ULTIMATE STRENGTH OF THE OFFSHORE FLOW ON SATURDAY, COASTAL AREAS S OF PT CONCEPTION COULD EITHER BE SOCKED IN WITH FOG OR ROASTING IN 80-90 DEGREE HEAT. CURRENT FORECAST LEANS TOWARDS THE LATTER, BUT WOULD NOT BE SURPRISED WITH THE FORMER EITHER. 12Z NAM WAS NOT THE LEAST BIT IMPRESSIVE WITH THE OFFSHORE WIND FORECAST SATURDAY SO AT THIS POINT IT'S NOT LOOKING LIKE A MAJOR WIND EVENT. GFS CONTINUES TO RUN STRONGER WITH THE OFFSHORE FLOW SO I'M NOT SOLD EITHER WAY AT THIS POINT. .LONG TERM (SUN-WED)...CONDITIONS QUICKLY REVERT BACK TO NORMAL SUNDAY AND MONDAY AS A TROF SETS UP JUST TO OUR WEST. THIS IS EXPECTED TO INITIATE A SOUTHERLY FLOW UP THE COAST AS SURFACE PRESSURES FALL RAPIDLY IN THE BAY AREA. THIS WILL SPREAD THE MARINE LYR UP AROUND PT CONCEPTION, FILLING IN ALONG THE CENTRAL COAST SUNDAY EVENING AND EARLY MONDAY MORNING. ONCE ESTABLISHED THE TROF WILL LIKELY HELP MAINTAIN A STRONG MARINE LYR PRESENCE ALONG THE COAST THROUGH THE MIDDLE OF THE WEEK, PUSHING INTO THE VALLEYS AS EARLY AS MONDAY OR TUESDAY MORNING. TEMPS WILL TAKE A DIVE, DROPPING A GOOD 10-15 DEGREES SUNDAY, PERHAPS MORE ALONG THE COAST, WITH THE COOLING TREND CONTINUING THROUGH MID WEEK. SO WHILE JUNE WILL COME IN WITH A ROAR OF HOT TEMPERATURES ON SATURDAY, TYPICAL JUNE GLOOM CONDITIONS ARE LIKELY TO RETURN NEXT WEEK WITH LIMITED COASTAL CLEARING. && .AVIATION...29/2350Z... SATELLITE IMAGERY SHOWING MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA LATE THIS AFTERNOON WITH THE EXCEPTION OF SOME LOW CLOUDS FORMING ALONG THE IMMEDIATE PORTIONS OF THE CENTRAL COAST. STRONG NORTHWEST WINDS ACROSS THE OUTER WATERS WILL LIKELY GENERATE AN EDDY CIRCULATION OVERNIGHT. AS A RESULT...SOME LOW CLOUDS AND FOG EXPECTED TO DEVELOP OVERNIGHT ACROSS THE LA COUNTY COAST AND SAN GABRIEL VALLEY. MOST LIKELY MVFR CIGS ACROSS KLAX AND KLGB...BUT A 20 PERCENT CHANCE OF BRIEF IFR CONDITIONS. ALSO A 20 PERCENT CHANCE OF IFR CIGS SPREADING INTO KOXR AND KBUR BY EARLY THURSDAY MORNING...BUT WILL LEAVE OUT OF CURRENT TAF PACKAGE FOR NOW. GUSTY NW-N WINDS ACROSS KSBA THIS EVENING WITH LLWS AND STRONG UDDFS. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THIS EVENING. MODERATE TO HIGH CONFIDENCE OF LOW MVFR CIGS DEVELOPING OVERNIGHT...WITH A 20 PERCENT CHANCE OF BRIEF IFR CIGS. KBUR...MOSTLY VFR CONDITIONS THROUGH PERIOD...WITH THE EXCEPTION OF VSBY RESTRICTIONS DUE TO HAZE ON THURSDAY MORNING. A 20 PERCENT CHANCE OF BRIEF IFR CIGS EARLY THURSDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/MW AVIATION...GOMBERG SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 29, 6:00 AM PDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAY 29 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHWESTERLY WINDS WILL CONTINUE ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR ACROSS THE ANTELOPE VALLEY...THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS THE SANTA YNEZ MOUNTAINS. THE GUSTY WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ACROSS THE COASTAL WATERS...GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH THE PERIOD. THE STEEP SHORT PERIOD SEAS GENERATE BY THE WINDS WILL PRODUCE A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG LOCAL BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ACROSS THE COASTAL WATERS...GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH FRIDAY MORNING. ON SATURDAY...THE COMBINATION OF HIGH PRESSURE ALOFT AND OFFSHORE SURFACE FLOW WILL BRING VERY WARM AND DRY CONDITIONS TO THE AREA. TEMPERATURES ON SATURDAY AFTERNOON WILL BE WELL ABOVE NORMAL...AND COULD REACH OR ECLIPSE RECORDS IN SOME AREAS. THE COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY AND LOCALLY GUSTY NORTHEAST WINDS WILL BRING HEIGHTENED FIRE WEATHER CONCERNS FRIDAY NIGHT AND SATURDAY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Local storm report, May 29, 8:53 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
853 PM PDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
05/28/2013 M73.00 MPH LOS ANGELES CA MESONET
MEASURED BY THE WARM SPRINGS RAWS SENSOR AT AN ELEVATION
OF 4927 FEET.
1257 AM NON-TSTM WND GST 4 ENE MISSION CANYON 34.46N 119.65W
05/29/2013 M58.00 MPH SANTA BARBARA CA MESONET
MEASURED BY THE MONTECITO HILLS RAWS SITE AT AN ELEVATION
OF 1617 FEET.
0157 AM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
05/29/2013 M83.00 MPH LOS ANGELES CA MESONET
MEASURED BY THE WHITAKER PEAK RAWS SITE AT AN ELEVATION
OF 4117 FEET.
&&
SUKUPThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:04 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| May 30, 10:23 AM PDT | Wind Advisory | LOX | 17 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.